South Carolina, 2007Damaging Winds in South Carolina, July 11, 2007
July 11, 2007 · NWS CHS · 32 events in 8 counties and zones
A strong upper level short wave trough and an associated pre-frontal surface trough moving into a very unstable airmass resulted in numerous showers and thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level short wave trough and an associated pre-frontal surface trough moving into a very unstable airmass resulted in numerous showers and thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 11, 3:37 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 11, 3:37 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT WED JUL 11 2007
.SYNOPSIS...
AN UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL MOVE
THROUGH THE AREA TONIGHT. A TRAILING FRONTAL BOUNDARY WILL
APPROACH THURSDAY AND STALL OVER THE INLAND CAROLINAS THURSDAY
NIGHT THROUGH SATURDAY. THE FRONT WILL THEN LIFT BACK NORTH AND
DISSIPATE SUNDAY...GIVING WAY TO BUILDING HIGH PRESSURE FROM THE
ATLANTIC AGAIN BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINES OF STRONG THUNDERSTORMS ARE MOVING INTO THE FAR WESTERN
COUNTIES OF THE FORECAST AREA THIS AFTERNOON WITHIN A DEEPLY
UNSTABLE ENVIRONMENT AHEAD OF AN APPROACHING UPPER SHORTWAVE.
LATEST MESO ANALYSIS REVEALS CAPE VALUES AROUND 3000 J/KG...WITH
LIFTED INDICES DOWN TO -6 AND -7.
THE SEABREEZE IS JUST BEGINNING TO MAKE PROGRESS AWAY FROM THE
COAST. AS THE ACTIVITY FURTHER INLAND CONTINUES TO MOVE EASTWARD
INTO THE FORECAST AREA...AN EVENTUAL INTERACTION WITH THE SEABREEZE
IS POSSIBLE DURING THE NEXT SEVERAL HOURS. EARLIER SOUNDING
ANALYSIS INDICATED WET BULB TEMPERATURES ABOVE 14 KFT AND ONLY
SLIGHT SHEAR...SUGGESTING THAT STRONG WINDS WILL BE THE MAIN
THREAT ASSOCIATED WITH THUNDERSTORMS TODAY.
UPPER SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL CROSS THE AREA
TONIGHT AND MOVE OFFSHORE BY EARLY THURSDAY MORNING. WITH THE
CONTINUED UPPER LEVEL SUPPORT...EXPECT THUNDERSTORM ACTIVITY TO BE
ABLE TO PERSIST PAST SUNSET. CHANCE POPS WILL CONTINUE FOR THE
ENTIRE CWA UNTIL AROUND MIDNIGHT. AFTER MIDNIGHT HAVE DROPPED
POPS TO SLIGHT CHANCE IN THE SOUTHERN COUNTIES AWAY FROM THE
IMMEDIATE COASTLINE...SINCE THE STRONGEST UPPER DYNAMICS WILL BE
FURTHER NORTH AND OFFSHORE.
CONCERNING TEMPERATURES...HEAT ADVISORY WILL BE ALLOWED TO
CONTINUE UNTIL 8 PM TONIGHT. OVERNIGHT LOWS WILL ONLY FALL INTO
THE LOWER TO MID 70S...WITH LOCALLY WARMER TEMPERATURES IN THE
UPPER 70S NEAR THE COAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WITH THE UPPER SHORTWAVE OFFSHORE THURSDAY MORNING...DRY MID
LEVEL AIR FILTERS IN FROM THE WEST. HIGH TEMPERATURES WILL REACH
THE LOWER TO MID 90S AWAY FROM THE COAST...HOWEVER LOWER DEWPOINTS
SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA.
ALTHOUGH THERE WILL STILL BE PLENTY OF INSTABILITY THURSDAY
AFTERNOON...SHOWER AND THUNDERSTORM ACTIVITY WILL BE LESS
WIDESPREAD DUE TO THE DRIER AIR AND LESS FORCING. EXPECT
CONVECTION TO BE MORE SEABREEZE-DRIVEN AND DIURNAL...SO HAVE
REDUCED POPS TO SLIGHT CHANCE FOR THURSDAY AFTERNOON AND REMOVED
MENTION OF ANY PRECIP THURSDAY NIGHT. SEABREEZE MAY BE PINNED TO
THE COAST UNTIL LATE AFTERNOON ON THURSDAY...WITH MODEL SOUNDINGS
SUGGESTING A MORE SOLID WESTERLY FLOW ABOVE THE SURFACE.
A FRONTAL BOUNDARY WILL DEVELOP WITHIN THE LINGERING SURFACE
TROUGH EAST OF THE APPALACHIANS THURSDAY...BUT IS EXPECTED TO MAKE
LITTLE PROGRESS UNDER THE BLOCKING EFFECTS OF THE ATLANTIC
SURFACE RIDGE TO THE SOUTHEAST. OVERNIGHT LOWS WILL AGAIN BE
WARM...RANGING FROM THE LOWER TO MID 70S AWAY FROM THE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SURFACE TROUGH LINGERS TO THE LEE OF THE APPALACHIANS ON
FRI...BEFORE COOL FRONT TRIES TO APPROACH FROM THE NW ON SAT...BUT
WILL LIKELY NEVER GET THIS FAR SE AS ATLC RIDGE HOLDS OVER THE SW
ATLC...FL AND THE GULF OF MEX. THE RIDGE BOTH SURFACE AND ALOFT THEN
LOOKS TO BUILD N DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.
CONVECTION ON FRI LOOKS TO BE MAINLY DRIVEN BY THE SEA BREEZE...BUT
SHORT WAVE ALOFT DOES MOVE IN LATE IN THE DAY AND INTO FRI NIGHT. AS
A RESULT WILL CARRY SLGT CHANCE TO CHANCE POPS DURING THIS TIME.
FOR THE WEEKEND WITH A FRONTAL BOUNDARY NEARBY TO THE N AND NW AND
POOLING OF MOISTURE AND PWATS OVER 2 INCHES WILL GO WITH CHANCE
POPS...HIGHEST EACH AFTN/EVE.
FOR MON THROUGH WED...WITH INCREASING SUBSIDENCE AND BUILDING ATLC
RIDGE WILL PLAN ON DIURNALLY DRIVEN SLGT CHANCE TO CHANCE
POPS...WITH SEA BREEZE AS THE MAIN FORCING.
MAX TEMPS LOOK TO BE IN THE MID 90S AWAY FROM THE BEACHES FRI AFTN
WITH WSW SYNOPTIC FLOW IN PLACE. WHILE DEWPTS FAR INLAND WILL BE
DOWN NEAR 70...FURTHER E THEY WILL REACH INTO THE LOWER OR MID
70S...AND WE COULD BE LOOKING AT A MARGINAL HEAT ADVISORY FOR PARTS
OF THE REGION.
SLIGHTLY LOWER TEMPS SAT AND SUN WITH INCREASED RAIN CHANCES AND
MORE CLOUD COVER...WITH TEMPS CLIMBING A COUPLE OF DEGREES AGAIN MON
THROUGH WED.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG THUNDERSTORMS ARE MOVING EASTWARD INTO SOUTHEAST SC AND
GEORGIA THIS AFTERNOON. THE RESULTANT SEA BREEZE HAS JUST BEGUN TO
MAKE PROGRESS INLAND. EXPECT CONVECTIVE COVERAGE TO INCREASE
CLOSER TO THE TERMINALS WITHIN THE NEXT FEW HOURS. PASSAGE OF
THE UPPER LEVEL SHORTWAVE BY 06-08Z WILL END THE RISK OF ANY
PRECIP. CURRENTLY HAVE NOT GONE ANY LOWER THAN MVFR CONDITIONS
BETWEEN 20-24Z...BUT COULD EXPERIENCE LOWER CONDITIONS AND WILL
AMEND IF NECESSARY.
BOTH TERMINALS CAN EXPECT GUSTY WINDS THIS AFTN INTO THIS EVE WITH
DEEP MIXING TAPPING INTO 15-25 KT OF WIND. HIGHER GUSTS CERTAINLY
CAN OCCUR WITH ANY TSRA. WINDS WILL BE SLOWER IN DECOUPLING AT
KCHS THAN AT KSAV...AND DEPENDING UPON HOW LIGHT SURFACE WINDS
DROP TO OVERNIGHT...WE WILL BE LOOKING AT MARGINAL WIND SHEAR. 00Z
TAFS CAN ADDRESS THIS CONCERN WHEN WE GET A LOOK AT THE NEW SOUNDING
DATA.
WIND FIELDS OFF THE SURFACE TONIGHT APPEAR A TOO HIGH FOR ANY
FOG...BUT IF WE RECEIVE ENOUGH RAIN WE COULD BE LOOKING AT A
PERIOD OF MVFR VSBYS OVERNIGHT.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL OUTSIDE OF
AFTERNOON/EVENING SHOWERS AND TSTMS THROUGH MON.
&&
.MARINE...
HAVE MAINTAINED THE SMALL CRAFT EXERCISE CAUTION FOR CHARLESTON
HARBOR THIS EVENING...AS OBSERVATIONS CONTINUE TO INDICATE
SOUTHERLY WINDS BETWEEN 15 AND 20 KT. WINDS ACROSS THE COASTAL
WATERS ARE EXPECTED TO DIMINISH TO 10 TO 15 KT OVERNIGHT...EXCEPT
FOR THE OUTER GEORGIA ZONES WHERE WINDS WILL REMAIN 15 TO 20 KT.
SOUTHERLY WINDS WILL ALSO VEER TO A MORE SOUTHWEST DIRECTION
THROUGH THURSDAY MORNING.
A LATE SEABREEZE WILL ALLOW WINDS TO BACK TO THE SOUTH ONCE AGAIN
THURSDAY AFTERNOON. CHARLESTON HARBOR MAY REACH SCEC CRITERIA
AGAIN...HOWEVER HAVE CAPPED THE OTHER COASTAL ZONES AT 15 KT. SEAS
ACROSS THE SOUTHEAST SC AND GEORGIA WATERS WILL RANGE FROM 2 TO 4 FT.
CONDITIONS APPEAR FAVORABLE FOR SCSEC HEADLINES OVER PARTS OF THE
AREA FRI INTO FRI NIGHT...WITH PINCHING OF THE PRES
GRADIENT...INCREASED LOW LEVEL WIND FIELDS AND FURTHER ENHANCEMENT
DUE TO THE SEA BREEZE. ANY SUCH HEADLINES WOULD BE MOST LIKELY IN
CHARLESTON HARBOR AND THE OUTER GA WATERS DURING THIS TIME.
FOR THE WEEKEND...PROVIDED THE FRONTAL BOUNDARY NEVER GETS THIS FAR
SE...THEN MOSTLY S-SW WINDS...VEERING AT NIGHT/MORNING AND BACKING
DURING THE AFTN/EVE...WITH TYPICAL SEA BREEZE NEAR THE COAST AND IN
CHARLESTON HARBOR...AND SMALL NOCTURNAL SURGES.
AS THE ATLC RIDGE BUILDS NEXT WEEK THE SYNOPTIC FLOW LOOKS TO BACK
TO S OR SE.
TIDES...WILL NEED TO KEEP A WATCH ON TIDE LEVELS FRI AND SAT WITH
THE ASTRONOMICAL HIGH TIDES AND THE SEA BREEZE ENHANCED ONSHORE
FLOW.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
GAZ087-088-099>101-114>119-137>141.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ101-116>119-
137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
SCZ040-042>045-047>051.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ042>045-
047>051.
MARINE...NONE.
&&
33/79Hazardous weather outlook, Jul 11, 3:35 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED JUL 11 2007
GAZ087-088-099-100-114-115-SCZ040-120200-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
435 PM EDT WED JUL 11 2007
...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES THIS AFTERNOON. BECAUSE OF THESE CONDITIONS...IF YOU
ARE PARTICIPATING IN OUTDOOR ACTIVITIES OR NEED TO WORK
OUTSIDE...TAKE EXTRA PRECAUTIONS TO AVOID HEAT SICKNESSES. THIS
INCLUDES DRINKING ENOUGH WATER TO REMAIN HYDRATED AND TAKING
FREQUENT BREAKS IN AN AIR CONDITIONED FACILITY. WEAR LIGHT WEIGHT
AND LIGHT COLORED CLOTHING. REMEMBER TO CHECK ON THE ELDERLY...THE
VERY YOUNG AND THOSE WITH ILLNESSES. DO NOT LEAVE PETS OUTDOORS OR
INSIDE CARS...EVEN IF THE WINDOWS ARE ROLLED DOWN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.
GAZ101-116>119-137>141-SCZ042>045-047>051-120200-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
435 PM EDT WED JUL 11 2007
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND
105 DEGREES THIS AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.
AMZ330-350-352-354-374-120200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
435 PM EDT WED JUL 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE
THIS EVENING. GUSTY WINDS AND FREQUENT LIGHTNING ARE THE MAIN
WEATHER HAZARDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED IF STORMS BECOME SEVERE.
33
In the hours before
Special weather statement, Jul 11, 2:58 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT WED JUL 11 2007
GAZ099-100-114-115-112045-
BULLOCH-CANDLER-EVANS-TATTNALL-
358 PM EDT WED JUL 11 2007
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 445 PM EDT...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OLIFFTOWN TO COBBTOWN TO 22 MILES WEST OF COLLINS...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF METTER TO 9 MILES NORTHEAST OF LYONS
TO 9 MILES SOUTHWEST OF VIDALIA...MOVING EAST AT 40 MPH.
AREAS IN AND AROUND ALINE...COBBTOWN...COLLINS...GEORGIA SOUTHERN...
HOPEULIKIT...MANASSAS...METTER...PORTAL...PULASKI...REGISTER AND
STATESBORO WILL BE IMPACTED THROUGH 445 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 11, 3:19 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 SSW METTER 32.33N 82.09W
07/11/2007 CANDLER GA LAW ENFORCEMENT
4 LARGE TREES DOWN ON HIGHWAY 121 SOUTH OF METTER.
&&
33Special weather statement, Jul 11, 3:36 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT WED JUL 11 2007
GAZ114>116-112100-
EVANS-INLAND BRYAN-TATTNALL-
436 PM EDT WED JUL 11 2007
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY
AND BRYAN COUNTY THROUGH 500 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
EDNA TO CLAXTON TO BAY BRANCH...OR ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF CLAXTON TO CLAXTON TO 7 MILES SOUTHWEST OF
CLAXTON...MOVING EAST AT 40 MPH.
AREAS IN AND AROUND BELLVILLE...BLITCHTON...CLAXTON...DAISY...
ELLABELL...GROVELAND...HAGAN...LANIER...PEMBROKE AND REIDSVILLE WILL
BE IMPACTED THROUGH 500 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Thunderstorm Wind, Allendale
- When
- July 11, 3:51 PM EST
- Where
- Allendale County, 0.69 mi N of Sycamore
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.040, -81.220
Trees and Power Lines were reported down in Sycamore.
Thunderstorm Wind, Hampton
- When
- July 11, 4:14 PM EST
- Where
- Hampton County, 1.36 mi ESE of Brighton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.610, -81.250
Trees were reported down in Garnett.
Thunderstorm Wind, Colleton
- When
- July 11, 4:15 PM EST
- Where
- Colleton County, 0.69 mi N of Canadys
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.060, -80.620
Several trees were reported down in and around Canadys.
Thunderstorm Wind, Jasper
- When
- July 11, 4:20 PM EST
- Where
- Jasper County, Tarboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.530, -81.150
Trees were reported down in Tarboro.
Thunderstorm Wind, Colleton
- When
- July 11, 4:25 PM EST
- Where
- Colleton County, H and B Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 33.070, -80.950
A tree was reported down in Lodge, SC.
Thunderstorm Wind, Colleton
- When
- July 11, 4:25 PM EST
- Where
- Colleton County, 0.9 mi NW of Smoaks
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.090, -80.810
Trees were reported down in Smoaks, SC.
Thunderstorm Wind, Colleton
- When
- July 11, 4:30 PM EST
- Where
- Colleton County, 0.9 mi NW of Islandton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 32.910, -80.940
A tree was reported down in Islandton, SC.
Thunderstorm Wind, Jasper
- When
- July 11, 4:30 PM EST
- Where
- Jasper County, 0.9 mi NW of Grahamville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- County Official
- Coordinates
- 32.480, -80.980
Trees and Power Lines were reported down in 6 locations in Ridgeland, SC.
Thunderstorm Wind, Jasper
- When
- July 11, 4:33 PM EST
- Where
- Jasper County, 0.9 mi NW of Grahamville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 32.480, -80.980
A water tank and pump house were reported to have been ripped out of the ground. In addition, several trees were reported down.
Thunderstorm Wind, Colleton
- When
- July 11, 4:35 PM EST
- Where
- Colleton County, 1.16 mi W of Walterboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.900, -80.670
Trees were reported down in 5 locations in Walterboro, SC.
Thunderstorm Wind, Jasper
- When
- July 11, 4:35 PM EST
- Where
- Jasper County, 0.9 mi NW of Pocotaligo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.640, -80.860
A large scrub Oak was reported down at the KOA Campground at Point South by exit 33 on Interstate 95.
Thunderstorm Wind, Jasper
- When
- July 11, 4:35 PM EST
- Where
- Jasper County, Grays
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.670, -81.020
A few Trees and a Power Line were reported down in Grays.
Thunderstorm Wind, Jasper
- When
- July 11, 4:38 PM EST
- Where
- Jasper County, 0.69 mi N of Hardeeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.290, -81.080
A few trees were reported down in Hardeeville, SC.
Thunderstorm Wind, Berkeley
- When
- July 11, 4:40 PM EST
- Where
- Berkeley County, 1.35 mi ENE of Cross
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 33.330, -80.150
Small tree branches were reported down around Cross.
Thunderstorm Wind, Hampton
- When
- July 11, 4:40 PM EST
- Where
- Hampton County, 4.13 mi E of Mc Phersonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.690, -80.850
A few Trees were reported down around Yemassee, SC.
Thunderstorm Wind, Jasper
- When
- July 11, 4:40 PM EST
- Where
- Jasper County, 0.9 mi NW of Coosawhatchie
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.590, -80.930
A few Trees were reported down at the 26 mile marker of Northbound Interstate 26.
Thunderstorm Wind, Berkeley
- When
- July 11, 4:44 PM EST
- Where
- Berkeley County, 0.58 mi W of Pinopolis
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.230, -80.040
Large tree branches were reported down around Pinopolis, SC. The wind gusts were estimated at 55 mph.
Thunderstorm Wind, Colleton
- When
- July 11, 4:45 PM EST
- Where
- Colleton County, 0.9 mi NW of Round O
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.940, -80.540
Several Trees and a Power Line were reported down in Round O, SC.
Thunderstorm Wind, Jasper
- When
- July 11, 4:45 PM EST
- Where
- Jasper County, 1.5 mi NNE of Tulifiny
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.620, -80.890
Trees were reported down in 3 locations around Point South.
Thunderstorm Wind, Beaufort
- When
- July 11, 4:52 PM EST
- Where
- Beaufort County, 2.43 mi WSW of Wilkins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 32.467, -80.638
A large pine tree was reported down in Rural Pines on Ladies Island.
Thunderstorm Wind, Berkeley
- When
- July 11, 4:55 PM EST
- Where
- Berkeley County, 0.58 mi W of Pinopolis
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 33.230, -80.040
The roof of a home was reported to have received structural damage. Several windows were also broken.
Thunderstorm Wind, Dorchester
- When
- July 11, 4:57 PM EST
- Where
- Dorchester County, 6.26 mi ESE of Slandsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.930, -80.140
Five trees were reported down at Summers Bind near the intersection of Ashley Phosphate and Dorchester Road.
Thunderstorm Wind, Berkeley
- When
- July 11, 5:00 PM EST
- Where
- Berkeley County, 0.58 mi E of Moncks Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.200, -80.010
A tree was reported down in Moncks Corner.
Thunderstorm Wind, Dorchester
- When
- July 11, 5:05 PM EST
- Where
- Dorchester County, Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.100, -80.320
Several 6 inch diameter trees were reported down in Ridgeville, SC.
Thunderstorm Wind, Dorchester
- When
- July 11, 5:05 PM EST
- Where
- Dorchester County, 0.9 mi SW of Givhans
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100
- Reported by
- Amateur Radio
- Coordinates
- 33.010, -80.340
Two and a half to three inch diameter tree branches were reported down.
Funnel Cloud, Berkeley
- When
- July 11, 5:15 PM EST
- Where
- Berkeley County, 1.38 mi N of Goose Creek
- Reported by
- Public
- Coordinates
- 33.000, -80.030
A funnel cloud was spotted one mile north of Goose Creek, SC.
Thunderstorm Wind, Charleston
- When
- July 11, 5:22 PM EST
- Where
- Charleston County, Adams Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Post Office
- Coordinates
- 32.720, -80.350
Large tree limbs were reported down on Route 174.
Thunderstorm Wind, Charleston
- When
- July 11, 5:25 PM EST
- Where
- Charleston County, James Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 32.730, -79.930
A maple tree that was 6 inches in diameter was reported down near the Harborview Shopping Center.
Thunderstorm Wind, Charleston
- When
- July 11, 5:26 PM EST
- Where
- Charleston County, 0.58 mi W of Hollywood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Post Office
- Coordinates
- 32.730, -80.240
Several large tree limbs were reported down in Hollywood, SC.
Thunderstorm Wind, Charleston
- When
- July 11, 5:30 PM EST
- Where
- Charleston County, 0.58 mi W of Hollywood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.730, -80.240
Trees and power lines were reported down at the intersection of Manner Road and Fields Road in Hollywood, SC.
Thunderstorm Wind, Charleston
- When
- July 11, 5:35 PM EST
- Where
- Charleston County, 1.35 mi WNW of Morris Acres
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 32.760, -80.120
Large tree limbs were reported down on Chisholm Road.
Thunderstorm Wind, Charleston
- When
- July 11, 5:45 PM EST
- Where
- Charleston County, 2.71 mi SE of Morris Acres
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $100
- Reported by
- Public
- Coordinates
- 32.720, -80.070
Several small tree limbs were reported down and trash cans were also reported to have been blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, July 11, 20075 deaths · 4 injured · 60 kt wind · 4 events
- Rip Current in Michigan, July 11, 20071 death · 1 event
- Flash Flooding and Lightning Strike in Vermont, July 11, 2007$4.3 million · 10 events
- Flash Flooding in Maine, July 11 to 12, 2007$2.4 million · 3 events
- Tornado in North Carolina, July 11, 2007$250,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, July 11, 2007$76,000 · EF1 · 11 events
- Damaging Wind and Lightning Strike in Alabama, July 11, 2007$260,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strikes in Georgia, July 11, 2007$182,000 · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Oregon, July 11, 2007$160,000 · 52 kt wind · 2 events
- Damaging Winds and Lightning Strikes in New York, July 11, 20072 injured · $30,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 11, 2007$20,000 · 50 kt wind · 6 events
- Damaging Winds in Georgia, July 11, 2007$13,000 · 55 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 46739, 46740, 46741, 46742, 46743, 46744, 46745, 46746, 46747, 46748, 46749, 46750, 46751, 46752, 46753, 46754, 46755, 47595, 47598, 47600, 47603, 47604, 47605, 47607, 47609, 47632, 47620, 47622, 47624, 47626, 47627, 47628.